Alert archive / Missouri / River Flood Warnings in 2017

River Flood Warning 76, NWS Springfield, MO

August 22, 2017Vernon County, Missouri

NWS Springfield, MO issued this river flood warning at Aug 22, 2017, 3:37 PM CDT for Vernon County, Missouri. It took effect at Aug 23, 2017, 6:20 PM CDT. It was in force for 65 hr.

The area

The outline as issued.

The facts

Issued
Aug 22, 2017, 3:37 PM CDT (20:37 UTC)
In effect from
Aug 23, 2017, 6:20 PM CDT
Expired
Aug 26, 2017, 11:17 AM CDT
In force
65 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marmaton River near Nevada (NVDM7).

Action stage
18 ft
Minor stage
20 ft
Moderate stage
26 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

339 
WGUS43 KSGF 222037
FLWSGF

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
337 PM CDT Tue Aug 22 2017

...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Marmaton River near Nevada affecting Vernon County.
   
.Heavy rainfall that occurred across the area last night will cause river levels to 
rise above flood stage. Do not cross flooded roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC217-230837-
/O.NEW.KSGF.FL.W.0076.170823T2320Z-170826T1617Z/
/NVDM7.1.ER.170823T2320Z.170825T0000Z.170825T1617Z.NO/
337 PM CDT Tue Aug 22 2017

For the Marmaton River near Nevada.
* At  2:45 PM Tuesday The stage was 8.3 feet. 
* Flood stage is 20.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river will rise above flood stage by tomorrow 
  evening and continue to rise to near 22.1 feet by Thursday evening.
  The river will fall below flood stage by late Friday morning.
* Impact...At 22.0 feet...Flood waters impact the county road west of 
  Nevada at the gage site. 

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20   8.3 Tue 03 PM  17.9  21.5  21.0


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$
1 follow-up statement
282 
WGUS83 KSGF 230159
FLSSGF
Flood Statement
National Weather Service Springfield MO
859 PM CDT Tue Aug 22 2017

 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Marmaton River near Nevada affecting Vernon County
 
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Osage River near Schell City affecting Bates and Vernon Counties 
   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for later statements.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC013-217-231659-
/O.EXT.KSGF.FL.W.0075.170827T0150Z-170828T0600Z/
/SCZM7.1.ER.170827T0150Z.170827T0600Z.170827T0600Z.NO/
859 PM CDT Tue Aug 22 2017

...For the Osage River near Schell City...
* At  8:45 PM Tuesday The stage was 17.6 feet. 
* Flood stage is 30.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday evening and continue 
  to rise to near 31.8 feet by early Sunday morning.  The river will 
  fall below flood stage by early Sunday morning.
* Impact...At 32.0 feet...Flood waters impact all of the low lying 
  areas in the Schell Osage Conservation Area as well as several 
  county roads west of Schell City.

&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Osage River Basin
  Schell City      30  17.6 Tue 09 PM  22.4  27.3  27.9


&&


LAT...LON 3807 9415 3806 9406 3799 9406 3803 9416

 

$$

MOC217-230229-
/O.CAN.KSGF.FL.W.0076.000000T0000Z-170826T1617Z/
/NVDM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
859 PM CDT Tue Aug 22 2017

The Flood Warning has been cancelled for  The Marmaton River near 
Nevada.
* At  8:45 PM Tuesday The stage was 15.5 feet. 
* Flood stage is 20.0 feet. 
* Forecast...The river will crest below flood stage at 18.1 feet 
  Thursday morning.


&&


               FLOOD  OBSERVED           FORECAST 7 AM

LOCATION       STAGE STAGE  DAY TIME     Wed   Thu   Fri

Marmaton River Basin
  Nevada           20  15.5 Tue 09 PM  16.9  18.1   13.8


&&


LAT...LON 3793 9438 3791 9435 3784 9441 3785 9454

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Aug 22, 1:33 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 22, 1:33 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
133 PM CDT Tue Aug 22 2017

.SHORT TERM...(This evening through Wednesday)
Issued at 116 PM CDT Tue Aug 22 2017

A cold front trailing the showers and storms that went through
the Ozarks earlier today, will make its way through the region
this evening and into the early overnight hours.

Some lingering instability across the region may be enough for
showers and an isolated storms to develop this evening, but the
convection from this morning worked the airmass over pretty well.

Behind the front, a cooler and drier airmass will make its way
into the area overnight. Overnight temperatures will fall into the
upper 50s for most locations with clear skies and light winds.

Wednesday will be very nice as temperatures only climb into the
middle 70s to near 80 degrees during the afternoon.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 116 PM CDT Tue Aug 22 2017

The cool and dry air behind todays front will remain in control of
the regions weather as surface high pressure lingers over the
plains and the Ozarks through the end of the week. This cool air
mass will produce temperatures that are 5-10 degrees below normal
for this time of year for both daily highs and overnight lows.

The overall pattern will transition from northwesterly flow over
a ridge over the western U.S. to nearly northerly flow by Sunday
night into early next week when we will have our next shot at
rainfall.

In between, the weather will be fall like with quickly moving
upper level ridging and shortwave troughs from Wednesday through
Sunday.

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1208 PM CDT Tue Aug 22 2017

Showers and thunderstorms will end from north to south across
southern Missouri early this afternoon. Mainly VFR is expected
from this afternoon into Wednesday morning. A few pockets of MVFR
will be possible this afternoon around any remaining showers and
thunderstorms.

Surface winds will become light out of the north this afternoon
behind a passing cold front. Winds will then become light and
variable tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Schaumann
Hazardous weather outlook, Aug 22, 1:13 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
113 PM CDT Tue Aug 22 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-231815-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
113 PM CDT Tue Aug 22 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited Flooding risk.
  Limited Lightning risk.

DISCUSSION...

  A few additional thunderstorms will remain possible this
  afternoon. Cloud to ground lightning and brief heavy rainfall
  will be the primary potential hazards.

  Residual flooding will remain possible through this afternoon,
  especially near and north of the Highway 54 corridor.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

  Showers and thunderstorms will again be possible by late in the
  weekend.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Raberding

In the hours before

Local storm report, Aug 22, 10:27 AM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 AM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     FLASH FLOOD      N OSCEOLA               38.05N 93.70W
08/22/2017                   ST. CLAIR          MO   EMERGENCY MNGR

            SEVERAL SECTIONS OF ROADS WERE FLOODED ACROSS ST. CLAIR
            COUNTY. ONE SPECIFIC LOCATION WAS NEAR HIGHWAY 82 AND WW.
            THE COLLINS FIRE CHIEF ALSO MENTIONED THAT THERE WAS
            EVIDENCE OF GRAVEL ROADS THAT WERE DAMAGED AND WASHED
            OUT.

&&

DCRAMER
Local storm report, Aug 22, 2:51 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     FLASH FLOOD      1 NNW HARDING           38.01N 94.82W
08/22/2017                   BOURBON            KS   EMERGENCY MNGR

            DELAYED REPORT...THE LITTLE OSAGE RIVER
            QUICKLY ROSE OUT OF ITS BANKS AT STATE
            HIGHWAY 7 AFTER 4 INCHES OF RAINFALL FELL
            UPSTREAM. AT LEAST A FEW INCHES OF WATER WAS
            FLOWING OVER THE ROADWAY.

&&

BURCHFIELD
Local storm report, Aug 22, 3:11 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
311 PM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 SSE BARNETT           38.33N 92.65W
08/22/2017                   MILLER             MO   TRAINED SPOTTER

            PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
            FLOWING WATER OVER THE WATTS ROAD LOW WATER
            CROSSING. THIS WAS DUE TO FLASH FLOODING
            ALONG SOUTH MOREAU CREEK.

&&

BURCHFIELD
Local storm report, Aug 22, 3:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
317 PM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 NNW LAKELAND          38.26N 92.65W
08/22/2017                   MILLER             MO   TRAINED SPOTTER

            PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
            FLOWING WATER OVER THE BLUE SPRINGS DRIVE
            LOW WATER CROSSING. THIS WAS DUE TO FLASH
            FLOODING ALONG BIG SPRING CREEK.

&&

BURCHFIELD
Local storm report, Aug 22, 3:19 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
319 PM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      4 E AURORA SPRINGS      38.32N 92.51W
08/22/2017                   MILLER             MO   TRAINED SPOTTER

            PHOTOS SHOW AT LEAST SEVERAL INCHES OF FAST
            FLOWING WATER OVER THE ROCK HOLE ROAD LOW
            WATER CROSSING. THIS WAS DUE TO FLASH
            FLOODING ALONG SALINE CREEK.

&&

BURCHFIELD
Local storm report, Aug 22, 3:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT TUE AUG 22 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLASH FLOOD      3 E ROCKY MOUNT         38.27N 92.66W
08/22/2017                   MILLER             MO   TRAINED SPOTTER

            PHOTOS SHOW A FEW INCHES OF FAST FLOWING
            WATER OVER THE STATE HIGHWAY Z LOW WATER
            CROSSING. THIS WAS DUE TO FLASH FLOODING
            ALONG BIG SPRING CREEK.

&&

BURCHFIELD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:16 AM CDTAreal Flood AdvisorySGFBenton, Morgan6 hr
Aug 22, 3:44 AM CDTFlash Flood WarningSGFBenton, Morgan7 hr
Aug 22, 5:07 AM CDTFlash Flood WarningSGFSt. Clair6 hr
Aug 22, 5:31 AM CDTAreal Flood AdvisorySGFCedar, Vernon4 hr
Aug 22, 7:35 AM CDTAreal Flood AdvisorySGFMiller6 hr
Aug 22, 8:56 AM CDTRiver Flood WarningSGFBates, Vernon6 days
Aug 22, 9:03 AM CDTAreal Flood AdvisorySGFHickory6 hr
Aug 22, 10:52 AM CDTAreal Flood AdvisorySGFBenton, Morgan6 hr
Aug 22, 10:59 AM CDTAreal Flood AdvisorySGFSt. Clair6 hr

Nearby

River Flood Warnings in Missouri, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.